A family of ω1 topological types of locally finite trees

Jorge Bruno

Research output: Contribution to journalArticle

Abstract

Two rooted locally finite trees are considered equivalent if both can be embedded into each other as topological minors by means of tree-order preserving mappings. By exploiting Nash-William's Theorem, Matthiesen provided a non-constructive proof of the uncountability of such equivalence classes, thus answering a question of van der Holst. As an open problem, Matthiesen asks for a constructive proof of this fact. The purpose of this paper is to provide one such construction; working solely within ZFC we illustrate a collection of ω1 many topological types of rooted trees. In particular, we also show that this construction strengthens that of Matthiesen in that it also applies to free (unrooted) trees of degree two.

Original languageEnglish
Pages (from-to)794-795
Number of pages2
JournalDiscrete Applied Mathematics
Volume340
Issue number4
DOIs
Publication statusPublished - 1 Apr 2017

    Fingerprint

Keywords

  • Locally finite trees
  • Topological minor
  • Topological types
  • Well-quasi-order

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics

Cite this